MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2813C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 11/09/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 54mm diameter abdominal aortic aneurysm.The aortic neck was described as reverse conical and anteriorly angled.It was reported that during the index procedure, during the initial implantation of the stent graft there was a type ia endoleak noted.After a series of ballooning of the proximal neck with the reliant balloon, another angiogram was performed.At this stage, the type ia endoleak became more pronounced.The physician implanted an aortic cuff to repair the type ia endoleak.After the cuff was implanted it was noted on the angiogram that the device was placed over both renal arteries.The physician performed a series of techniques to reposition the stent graft, but it was unsuccessful.The stent graft was then pushed further superiorly through manipulation of trying to bring the cuff more distal.The patient was moved to theatre for explantation of the aortic cuff.As per the physician, the cause of the event was related to the reverse conical and anteriorly angled proximal neck anatomy of the patient.It was reported that the patient expired the next day from a myocardial infarction post explant of the aortic cuff.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Additional information received reported that there was moderate proximal aortic neck angulation.There was mild proximal aortic neck thrombus and moderate proximal aortic neck calcification.The proximal aortic neck measured 22mm to 27mm in diameter along a 13mm length.The infrarenal angulation measured 20 degrees.Internal film review: the exact cause of the proximal type i artery could not be determined from the limited films provided.Complete images during implant, including films during deployment of the bifurcate/cuff and delivery system removal were not available.However, it appears likely that implanting within the conical-shaped and short proximal neck may have led to a poor proximal seal due to implanting 10mm below the renal arteries.The neck calcification and angulation may have also contributed.The cause of the inaccurate positioning of the aortic cuff with resulting stent graft coverage of the renal arteries could not be determined.It is unclear if the patient¿s death due to a myocardial infarction occurring post explant was related to stent graft implant difficulties.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7066184
Report Number2953200-2017-01884
Device Sequence Number944409
Product Code MIH
UDI-Device Identifier00613994991300
UDI-Public00613994991300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model NumberETBF2813C166E
Device Catalogue NumberETBF2813C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR